Oklahoma, 2019

High Wind in Oklahoma, November 26, 2019

November 26, 2019 · NWS OUN · 8 events in 8 counties and zones

A powerful storm system brought high winds to western and central Oklahoma on the 26th.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A powerful storm system brought high winds to western and central Oklahoma on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 26, 11:03 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 26, 11:03 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1103 AM CST Tue Nov 26 2019

.DISCUSSION...
18Z TAF discussion.

&&

.AVIATION...
VFR conditions to continue.

Very strong and gusty southwest winds will continue this afternoon
before gradually becoming west and then northwest this evening.
Winds speeds are expected to decrease some during the evening
before becoming light by Wednesday morning. Otherwise, mainly some
high clouds across the area. There could be a period this evening
of some lower clouds across northern Oklahoma, but any MVFR
ceilings are currently expected to remain north of the TAF sites
at both WWR/PNC.

&&

.PREV DISCUSSION... /issued 543 AM CST Tue Nov 26 2019/

DISCUSSION...
The 12Z TAF discussion is below.

AVIATION...

VFR Ceilings and visiblities are expected to persist for the
forecast period. Winds will be a significant concern throughout
the period. Wind speeds will begin to increase through Tuesday morning
and veer from the south towards the southwest, which will produce
low-level wind shear concerns in southwestern Oklahoma and western
north Texas. Winds speeds will increase throughout the day, with
widespread 25-30kt sustained winds Tuesday afternoon. Sustained
wind speeds higher than 30kts are possible in western Oklahoma, as
well as isolated wind gusts over 50kts. The wind will continue
veering into the evening, and speeds will begin to weaken into the
evening.

Zwink

PREV DISCUSSION... /issued 405 AM CST Tue Nov 26 2019/

DISCUSSION...
Humidity recovery over the past several days, including tonight,
has been very good to excellent. This should certainly help some
with respect to fire weather potential later today. The main
headline adjustment has been to add a few counties across north
central Oklahoma to the Red Flag warning. Surface low pressure
will deepen across the Panhandles this morning and then move
across southern Kansas during the afternoon. This is in response
to a strong trough approaches from the west. This pattern will
certainly favor the development of very strong winds, especially
across parts of western Oklahoma and perhaps north central late.
Although stronger gradient winds will generally be north of the
area, deep mixing is expected to result in wind gusts of 55 to
perhaps 65 mph. Winds this strong will obviously put a stress on
some electrical grids which in turn may be a source of ignition.

Although strong wind gusts will have a tendency to decrease by late
afternoon, a secondary stronger front will move across the area
late this afternoon and tonight. Cold air advection associated
with the front will keep winds gusty, especially across northern
Oklahoma.

Surface winds will much lighter on Wednesday as surface high
pressure builds over the southern Plains. The cool and very dry
air mass in place Wednesday will play a role in the potential for
winter weather by late Wednesday night. Precipitation is expected
to overspread the area by Wednesday evening as another system
approaches within strong southwest flow. As precipitation moves
across west central and northwest Oklahoma overnight Wednesday,
some freezing rain and snow will be possible, before most if not
all the precipitation changes to a cold rain by sunrise Thursday.
A warm layer may keep most of the precipitation in the form of
freezing rain, but precipitation intensity may be enough to cool
this layer to support snow (perhaps sleet) across far northwest
Oklahoma.

There will likely be a lull in precipitation coverage and intensity
late Thursday into Friday.

Another strong trough is expected to lift across the Rockies
and Plains Friday into Saturday. Models insist that modified Gulf
moisture will surge northward Friday morning and afternoon with
surface dewpoints in the lower to mid 60s. With clouds and at
least showers and drizzle would not be surprised if the warm front
is not able to lift as far northward as models predict.
Convection over parts of east Texas may also hinder things. This
may limit the area for severe storms Friday into Friday night.
Most of the precipitation is expected to be east of the area by
midday Saturday.

Mainly cool and dry weather is expected for the remainder
of the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  32  48  36 /   0   0   0  90
Hobart OK         68  28  45  35 /   0   0   0  80
Wichita Falls TX  76  33  50  38 /   0   0  10  80
Gage OK           61  23  46  30 /   0   0   0  80
Ponca City OK     69  30  48  33 /  10   0   0  70
Durant OK         75  37  52  40 /  20  10  10  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CST this evening for OKZ008-013-018>020-
     024>032-039>043-045>047-050-051.

     Red Flag Warning until 6 PM CST this evening for OKZ004>018-
     021>023-033>038.

     High Wind Warning until 9 PM CST this evening for OKZ004>007-
     009>012-014>017-021>023-033>038-044.

TX...Wind Advisory until 9 PM CST this evening for TXZ089-090.

     Red Flag Warning until 6 PM CST this evening for TXZ083>085-087-
     088.

     High Wind Warning until 9 PM CST this evening for TXZ083>088.

&&

30/14/30
Hazardous weather outlook, Nov 26, 5:23 AM CST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
523 AM CST Tue Nov 26 2019

OKZ004>048-050>052-TXZ083>090-261815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
523 AM CST Tue Nov 26 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Fire Weather...
Critical fire conditions are expected Tuesday for western
Oklahoma and western north Texas.

.High Winds...
Winds across western Oklahoma and western north Texas are expected
to reach 30 to 40 mph with gusts up to 60 mph. Much of central
Oklahoma could see winds of 25 to 35 mph with gusts to 45 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Winter Weather...
Northwest Oklahoma may receive a wintry mix of precipitation overnight
Wednesday night into Thursday morning.

.Thunderstorms...
There is a chance of thunderstorms across the area on Friday.
A few strong to severe storms are possible, especially during the
afternoon and night.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, Woods

When
November 26, 1:15 PM CST
Where
Woods forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

High Wind, Ellis

When
November 26, 1:15 PM CST
Where
Ellis forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

High Wind, Woodward

When
November 26, 1:35 PM CST
Where
Woodward forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

High Wind, Dewey

When
November 26, 2:10 PM CST
Where
Dewey forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

High Wind, Alfalfa

When
November 26, 2:45 PM CST
Where
Alfalfa forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

High Wind, Washita

When
November 26, 3:06 PM CST
Where
Washita forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

High Wind, Garfield

When
November 26, 4:30 PM CST
Where
Garfield forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

High Wind, Lincoln

When
November 26, 6:05 PM CST
Where
Lincoln forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, November 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866946, 866951, 866942, 866950, 866948, 866947, 866954, 866952.